Alert archive / California / Wind Advisories in 2018
Wind Advisory 22, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 29, 2018, 1:36 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2018, 1:36 AM PST (09:36 UTC)
- Expired
- Nov 29, 2018, 9:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
396 WWUS76 KHNX 290936 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 136 AM PST Thu Nov 29 2018 CAZ089-091-291745- /O.NEW.KHNX.WI.Y.0022.181129T1200Z-181130T0000Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Coalinga and Avenal 136 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON for the west side of the San Joaquin Valley... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 4 PM PST this afternoon for the west side of the San Joaquin Valley. * WINDS...Southwest 15 to 25 mph with gusts to 45 mph right below the passes mainly west of Interstate 5. * TIMING...The strongest winds are likely between 10 am PST and 3 pm PST. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected include Highway 152 below Pacheco Pass, Highway 33, Highways 41, 46, 198 and 58 west of Interstate 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ090-291745- /O.NEW.KHNX.WI.Y.0022.181129T0936Z-181129T2000Z/ East Central San Joaquin Valley- 136 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... The National Weather Service in Hanford has issued a Wind Advisory for the northern portion of the central San Joaquin Valley, which is in effect until noon PST today. * WINDS...Southeast 15 to 20 mph with gusts up to 35 mph. * IMPACTS...Blowing debris, downed tree branches, and power outages possible. Hazardous driving conditions especially for small cars and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ098-099-291745- /O.NEW.KHNX.WI.Y.0022.181129T0936Z-181130T0500Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 136 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. The strongest winds will occur through and just below the passes. * TIMING...The strongest winds are likely this afternoon into this evening. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Highways affected include Highway 58 below Tehachapi Pass including the city of Mojave, Highway 178 below Walker Pass, Highway 14 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-291745- /O.NEW.KHNX.WI.Y.0022.181129T0936Z-181130T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 136 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect until 9 PM PST this evening. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are likely this afternoon into this evening. * IMPACTS...Strong winds will make driving difficult, especially for high profile vehicles. Highways affected include I-5 through the Grapevine, Highway 58 through Tehachapi Pass and Highway 178 through Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
483 WWUS76 KHNX 291731 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 931 AM PST Thu Nov 29 2018 CAZ089-091-300000- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0000Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Coalinga and Avenal 931 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...South 15 to 25 mph with gusts up to 45 mph. * TIMING...The strongest winds are likely between 10 am PST and 3 pm PST. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ090-292000- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181129T2000Z/ East Central San Joaquin Valley- 931 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...Southeast 15 to 25 mph with gusts up to 40 mph. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ098-099-300145- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 931 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds are likely this afternoon into this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-300145- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 931 AM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...The strongest winds are likely this afternoon into this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
645 WWUS76 KHNX 292000 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1200 PM PST Thu Nov 29 2018 CAZ090-292100- /O.EXP.KHNX.WI.Y.0022.000000T0000Z-181129T2000Z/ East Central San Joaquin Valley- 1200 PM PST Thu Nov 29 2018 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Gusty conditions will continue through the afternoon, however advisory level winds are no longer expected. $$ CAZ089-091-300000- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0000Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Coalinga and Avenal 1200 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...South 15 to 25 mph with gusts up to 45 mph. * TIMING...Winds will continue to be gusty through the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of at least 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ098-099-300400- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1200 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds are likely this afternoon into this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-300400- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 1200 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...The strongest winds are likely this afternoon into this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
180 WWUS76 KHNX 292359 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 359 PM PST Thu Nov 29 2018 CAZ089-091-300100- /O.EXP.KHNX.WI.Y.0022.000000T0000Z-181130T0000Z/ West Central San Joaquin Valley-Southwestern San Joaquin Valley- Including the cities of Coalinga and Avenal 359 PM PST Thu Nov 29 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... The wind advisory has been allowed to expire as widespread advisory level winds have diminished. However, local gusts of 35 to 45 mph will remain possible for the next few hours before diminishing later tonight. $$ CAZ098-099-300500- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 359 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * TIMING...Winds will gradually diminish later tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ095-300500- /O.CON.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 359 PM PST Thu Nov 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...West 15 to 25 mph with gusts up to 40 mph. * TIMING...Winds will gradually diminish later tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
259 WWUS76 KHNX 300454 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 854 PM PST Thu Nov 29 2018 CAZ095-098-099-300600- /O.EXP.KHNX.WI.Y.0022.000000T0000Z-181130T0500Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 854 PM PST Thu Nov 29 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds have decreased this evening and the wind advisory has been allowed to expire. Isolated gusts to 40 mph may occur through midnight. $$ Bean
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:42 PM PST, 9 hours 54 minutes earlier.
Area forecast discussion, Nov 28, 3:42 PM PST, 9 hours 54 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 342 PM PST Wed Nov 28 2018 ...Updated Air Quality Section... .SYNOPSIS... Heavy snow is expected in the higher elevations of the Sierra Nevada this evening into Thursday night, while moderate to heavy rain at times will fall elsewhere. Mud/rock slides or debris flow is possible in the Sierra Nevada Foothills this afternoon through Thursday night. Isolated thunderstorms are possible Thursday afternoon and Thursday evening. && .DISCUSSION... Winter Weather Warning and Flood Watches remain in effect as the first in a series of storms hits the area today. Doppler radar continues to show a band of moderate to heavy rain and snow centered over Central California. While the intensity has fallen, gauge reports (along with some reports of mud slides) are still showing moderate accumulation for the higher terrain. Therefore, will keep the Watches and Warning in effect as the storm continue to travel across the district. As for snow, observation from across the Sierra Nevada continue to indicate snow levels at near 7000 to 8000 feet this afternoon. While snow levels will fall overnight, after the passage of the weak cold front, most of the heavier precipitation will have fallen. Therefore, will expect light snow amounts below the 7000 foot mark overnight. This was just round one of a series of winter storm to hit the area. More heavy precipitation events are headed for the district as we approach the weekend. Once the first weak disturbance pushes through the area toight, model show the introduction of a strong jet max driving into Central California on Thursday. Jet dynamics will be the main forcing factor for the production of significant precipitation across the district on Thursday. Presently, model precipitation rates at the 3 hour interval could reach above 1.00 inch over the mountains and near a quarter of an inch across the valley. If these rates can be sustained for even just 12 hours, further hydrologic concerns can arise for much of Central California. Based on good model run to run consensus, confidence in a significant winter storm with higher precipitation rates is high for the Thursday event. Except for Monday (and possibly Tuesday), cyclonic flow over the West Coast will keep unsettled conditions ongoing for much of the forecast period as precipitation lingers through at least next Wednesday. && .AVIATION... In the Sierra...Areas of LIFR can be expected in heavier precipitation through 12z Thursday with mountain obscurations. In the Sierra foothills...Areas of IFR will occur in heavier rain this afternoon and tonight. In the San Joaquin Valley...Generally VFR conditions can be expected during the next 24 hours with areas of MVFR ceilings and visibilities. VFR conditions can be expected elsewhere across the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Storm Warning from 10 PM this evening to 4 AM PST Friday CAZ096-097. Flash Flood Watch through Friday morning CAZ093-094. && public...Molina avn/fw...Molina synopsis...Molina weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 1:19 AM PST | Flash Flood Warning | HNX | Mariposa, Tuolumne | 8 hr |
| Nov 29, 12:46 PM PST | Special Weather Statement | HNX | Kings | 44 min |
| Nov 29, 1:30 PM PST | Special Weather Statement | HNX | Tulare | 45 min |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.